MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 4 FR SL POWERPICC SOLO CATHETER 70CM NITINOL; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 4 FR SL POWERPICC SOLO CATHETER 70CM NITINOL; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 3194355
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a malfunction with the 4 fr s/l powerpicc solo was unconfirmed.The reported malfunction was that the patient felt a pop.The returned catheter showed evidence of use, but no damage or defects were noted on the sample.The catheter tubing extended 12.6cm from the distal end of the molded wing.The printing was worn on one side of the winged hub.A tacky residue, which could be remnants from the dressing, was found on the extension leg.Kinks in the extension leg were found 1.5cm and 0.2cm from the distal end of the solo hub.The catheter tubing was kinked 8.7cm from the distal end of the molded wing.A functional test showed that the catheter was patent to infusion and no leaks were identified.A tactual investigation revealed nothing remarkable.It is unknown if the returned device is complete.It is unknown if any complications associated with the clinical setting affected the functional performance of the returned device.At this time, based on the evidence provided with the returned sample, it is unknown what caused the alleged event.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rezk0222 showed no other similar product complaint(s) from these lot numbers.
 
Event or Problem Description
It was reported by sales rep, patient had catheter placed.Once the catheter was placed the patient felt a pop.Catheter was removed, a new device was placed.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.On 7/13/2016 - the initial complaint appeared to be a reportable occurrence.Once the sample was returned and evaluated it was determined that a reportable event had not occurred per 21 crf803.19.During investigation no damage or defects were noted on the sample.
 
Event or Problem Description

Brand Name
4 FR SL POWERPICC SOLO CATHETER 70CM NITINOL
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5765052
Report Number3006260740-2016-00306
Device Sequence Number19123506
Product Code LJS
UDI-Device Identifier00801741027789
UDI-Public(01)00801741027789(17)170528(10)REZK0222
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2017
Device Catalogue Number3194355
Device Lot NumberREZK0222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/01/2016
Supplement Report FDA Received Date07/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR